MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION COVEREDGE MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION COVEREDGE MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-8436-50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Paralysis (1997)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the recently implanted patient experienced loss of function in their legs and experienced severe pain.A magnetic resonance imaging (mri) was performed which revealed two hematomas.The patient underwent an explant of the entire system.The patient has regained function in their legs and the pain has improved.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event product family scs-ipg-r-mri.Upn m365sc12320, model sc-1232, serial-lot (b)(6), batch 755385.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event product family scs-ipg-r-mri.Upn m365sc12320.Model sc-1232.Serial-lot (b)(6).Batch 755385.
 
Event or Problem Description
It was reported that the recently implanted patient experienced loss of function in their legs and experienced severe pain.A magnetic resonance imaging (mri) was performed which revealed two hematomas.The patient underwent an explant of the entire system.The patient has regained function in their legs and the pain has improved.Additional information was received that the patient's symptoms started immediately postoperatively.The physician assessed that the suspected cause of the neurological symptoms was due to the hematoma, and he feels it was also device and procedure related.The location of the hematoma was in the patients epidural space.The patient is doing well and has fully recovered.The explanted devices will not be returned as they were disposed at the hospital per protocol.

Brand Name
COVEREDGE MRI
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key20048991
Report Number3006630150-2024-05543
Device Sequence Number7955723
Product Code LGW
UDI-Device Identifier08714729995814
UDI-Public08714729995814
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/19/2025
Device Model NumberSC-8436-50
Device Catalogue NumberSC-8436-50
Device Lot Number7083777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/05/2024
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale